Numerical methods and programming
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Num. Meth. Prog.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Num. Meth. Prog., 2014, Volume 15, Issue 4, Pages 677–684 (Mi vmp283)  

A probabilistic relation between the error estimates of physical quantities obtained by different methods

M. K. Abubekerov, N. Yu. Gostev

P. K. Sternberg Astronomical Institute, M. V. Lomonosov Moscow State University

Abstract: A distribution function for the ratio of the error estimates of physical quantities calculated using the confidence region method (based on the chi-square statistics) to the errors estimates calculated using the least-squares method is obtained. If the analytical form of this function is used, then the most probable values of the error estimates calculated by the confidence region method can easily be obtained using only the error estimates calculated by the least-squares method (without new observational data processing). Apart from a purely mathematical interest, this paper is of interest to experimenters involved in the processing of observational data, in particular, in the processing of astrophysical observations.

Keywords: least-squares method, statistics, confidence interval, chi-square, confidence region method, error estimates, processing of observational data.

Full text: PDF file (192 kB)
UDC: 519.6
Received: 22.09.2014

Citation: M. K. Abubekerov, N. Yu. Gostev, “A probabilistic relation between the error estimates of physical quantities obtained by different methods”, Num. Meth. Prog., 15:4 (2014), 677–684

Citation in format AMSBIB
\Bibitem{AbuGos14}
\by M.~K.~Abubekerov, N.~Yu.~Gostev
\paper A probabilistic relation between the error estimates of physical quantities obtained by different methods
\jour Num. Meth. Prog.
\yr 2014
\vol 15
\issue 4
\pages 677--684
\mathnet{http://mi.mathnet.ru/vmp283}


Linking options:
  • http://mi.mathnet.ru/eng/vmp283
  • http://mi.mathnet.ru/eng/vmp/v15/i4/p677

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Numerical methods and programming
    Number of views:
    This page:63
    Full text:45

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022